MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-017
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 17mm amplatzer septal occluder was chosen for a atrial septal defect (asd) closure using a 8f amplatzer trevisio intravascular delivery system.The defect size was 13mm x 7mm on 3d transesophageal echocardiography (tee) and 16mm with sizing balloon under fluoroscopy and 18mm with sizing balloon under tee.The device was prepared according to the instructions of the use (ifu) but during deployment the left disc showed a cobra head deformity.The device was recaptured and deployed again but still had the cobra head shape.The device was then retrieved and physician deployed the device on table but couldn't reproduce the cobra head shape, the device looked normal but the two discs were flat.The deformed device was never released from the delivery cable while inside the patient.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.A new 17mm amplatzer septal occluder was chosen and successfully deployed.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported discharged.
 
Additional Manufacturer Narrative
An event of device deformation was reported.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.Use of the incorrect size delivery system, anatomical interference, and angulation or kink in the delivery system upon deployment are potential causes of the reported event.It was indicated that an 8f delivery system was used to deploy the device which may have contributed to the reported event.The recommended size delivery system for use with a 17 mm amplatzer septal occluder is an 70f.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20046984
Report Number2135147-2024-04110
Device Sequence Number15464723
Product Code MLV
UDI-Device Identifier00811806010144
UDI-Public(01)00811806010144(17)280430(10)9075607
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-017
Device Lot Number9075607
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTE
Patient SexFemale